Very few people have serious reactions to Keppra. If you take it, you should be aware of them, however, so you and your family can recognize them.
If you notice any of these symptoms, call your doctor right away:
It is important to remember that only a tiny number of people who take Keppra have any serious problems.
On July 10, 2008, an advisory panel was convened by the Food and Drug Administration (FDA) to review data that the FDA had previously collected from drug studies showing an association between many of the antiepileptic drugs (AEDs) and suicidal ideation and behavior, which together are called suicidality. According to the FDA’s Alert, among the patients with epilepsy in these drug studies, 1 out of 1000 people taking the placebo (inactive substance) showed suicidality compared to approximately 3.5 out of 1000 people who took an AED. The FDA advisory panel voted to accept the FDA's data at its meeting on July 10. The FDA has provided the following information for patients, family members, and caregivers at www.fda.gov/cder/drug/InfoSheets/HCP/antiepilepticsHCP.htm.
We again urge patients and families to contact their doctor before stopping an epilepsy medication because this may possibly lead to seizures and worsening of mood.
Reviewed July 2008 by Steven C. Schachter, MD, epilepsy.com Editorial Board.
Welcome to the Wiki. This space is created for epilepsy.com members to share their own experiences and expertise to help refine and expand the discussion around important topics.
No members have yet contributed to this topic. If you are not yet an epilepsy.com member, register today to get started on this Wiki topic and the many other advantages of being a member. If you are a member and wish to be the first to edit this Wiki topic, please make sure to login, then click on the orange "Start Wiki" button at the top of this page. Or, learn more about Wikis.
New - can side effects worsen or get better over time with Keppra
Created by at3/6/08 - 1:03 pm|16 Comments
New - Two neurologists, conflicting opinions, what to do?
Created by at2/16/08 - 6:40 am|10 Comments
EEG while on Keppra/Dilantin...shows normal...duh?
Created by at2/15/08 - 1:51 pm|7 Comments